Friday, October 16, 2009

Benadryl - My Buddy


The side effects from my chemo are flu like symptoms … so things like water eyes, stuffy nose and sinuses, hoarse throat, sneezing and coughing, sinus headache are all regular occurrences. Some weeks are worse than others.

I also struggle with environmental allergies which seem to have intensified since I started chemo. We’ve had quite a bit of wet snow here … so I figured no more dust and pollen in the air and no more allergies. Not! maybe changes in temperature and humidity also trigger allergies.

For about a week now, I’ve been struggling with really itchy watery eyes … so yesterday I finally pulled out the Benadryl. To be honest, I got relief pretty quick, way better than Visine.

I don’t really like to take medications … even over-the-counter stuff but I’m slowly changing my ways. Benadryl is my buddy.

7 comments:

Renee said...

You need to take whatever will make you feel better.

xoxo

Michelle said...

I say take whatever works.....mum drives me nuts with this not taking stuff thing, then she suffers, then we suffer, and then she takes it and says why didn't I do that earlier :)

Karen said...

Have you tried Claritin? It really seems to help me, and it doesn't cause drowsiness, like Benadryl can. Hope you're feeling better soon!

sherry ♥ lee said...

Benadryl is a marvel...it works for me so well. Since chemo my allergies too are worse than they were before...my skin will break out in hives, my sinuses are bad...eh...what can you do?? You do the smart thing and take the benadryl...glad you have chosen to do that rather than suffer on through!! ♥

Daria said...

Karen, I haven't tried Claritin but I will. Thanks.

whidbeywoman said...

I take Aller-Tec, sold under the Costco label of Kirkland. It is the generic version of Zyrtec. It is really cheap and works well.
Yea, I thought allergy season was over too... It might be the molds bothering us now, as the leaves are wet.

Barry said...

I'm sorry, did you mention snow? This early in October?

YIPES!

Isn't there a law or something against that?